Thunderstorm Wind, Duval
- When
- July 23, 1:35 PM EST to 2:00 PM EST
- Where
- Duval County, Ft Caroline Shrs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 30.367, -81.467
Trees were uprooted across the eastside of Jacksonville due to strong thunderstorm winds. One tree was uprooted in the Raleigh Creek Subdivision in Fort Caroline around 230 pm LDT.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Trees were uprooted across the eastside of Jacksonville due to strong thunderstorm winds. One tree was uprooted in the Raleigh Creek Subdivision in Fort Caroline around 230 pm LDT. Two large oaks were blown down and a fence damaged at a residence in east Arlington along Berry Road, near Arlington Road around 240 pm LDT. The final report of wind damage associated with this storm was at Jacksonville Beach around 3 pm LDT where 3 trees were blown down. One of these trees fell on a residence at the 500 block of 12th Avenue South.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 23, 1:00 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SUN JUL 23 2006 .SHORT TERM...SOUTHWEST FLOW HAS INCREASED SINCE YESTERDAY WITH DEEP MOISTURE INCREASING AS A RESULT. THIS TRIGGERED NUMEROUS SHOWERS AND THUNDERSTORMS ALONG THE GULF COAST EARLY THIS MORNING WHICH ARE NOW SPREADING ACROSS THE REMAINDER OF THE JAX CWA. STORMS ARE NUMEROUS BUT NOT PARTICULARLY STRONG WITH THE CORES REMAINING BELOW THE -10C LEVEL THUS FAR. HOWEVER...ARE STILL SEEING SOME OCCASIONAL WIND GUSTS UP TO 40 MPH AND EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON INTO THE EVENING. MONDAY EXPECTED TO BE A NEAR CARBON COPY OF TODAY ACROSS THE AREA WITH SOUTHWEST FLOW CONTINUING AND STALLED SFC TROUGH JUST NORTH OF THE CWA. EXPECT STORMS TO FIRE EARLY ALONG THE GULF COAST AND SPREAD EAST DURING THE DAY. WILL HAVE LIKELY POPS MOST LOCATIONS. FLOW BECOMES MORE WESTERLY ON TUESDAY SO EXPECT LESS MORNING ACTIVITY OFF THE GULF. INSTEAD...EXPECT ACTIVITY TO FIRE A LITTLE LATER IN THE DAY OVER THE EASTERN HALF OF THE CWA. MAX TEMPS TO REMAIN IN THE LOWER 90S THROUGH THE SHORT TERM. .LONG TERM...SUBTROPICAL RIDGE AXIS WILL BEGIN TO BUILD OVER THE AREA WEDNESDAY AND REMAIN IN THE VICINITY THROUGH THE REMAINDER OF THE WEAK. HIGH PRESSURE ALOFT WILL DECREASE CONVECTIVE ACTIVITY TO SOME EXTENT...BUT REMNANT OF SFC TROUGH MAY STILL BE HANGING AROUND AND HELP PROVIDE A FOCUS FOR SCATTERED AFTN THUNDERSTORMS. TEMPS EXPECTED TO REMAIN PRETTY CLOSE TO CLIMO. && .MARINE...NO HEADLINES. FRONTAL BOUNDARY EXTENDS ACROSS CENTRAL GEORGIA WITH A PRE-FRONTAL TROUGH EXTENDING ALONG THE STATE LINE AND ACROSS THE LOCAL COASTAL WATERS. SOUTHERLY WINDS WERE SUSTAINING BETWEEN 10 AND 15 KNOTS...WITH SEAS IN THE 2 TO 4 FT RANGE. STRONG THUNDERSTORMS ACROSS THE EASTERN HALF OF JAX CWA IS BEGINNING TO APPROACH THE COASTLINE. FRONTAL BOUNDARY IS FORECAST TO STALL JUST NORTH OF THE LOCAL AREA...MAINTAINING A SOUTHERLY FLOW OVER THE LOCAL WATERS. WIND SPEEDS WILL CONTINUE STRONGEST AT NIGHT...WITH WIND SPEEDS AROUND 15 KNOTS...DECREASING TO AROUND 10 KNOTS DURING THE DAY. FRONTAL BOUNDARY IS THEN FORECAST TO LIFT NORTH EARLY NEXT WEEK...AS HIGH PRESSURE RIDGE OVER SOUTHERN FLORIDA AND ADJACENT WATERS ADVANCES NORTH. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 91 73 91 / 40 70 40 60 SSI 78 90 77 89 / 40 60 40 60 JAX 74 90 74 90 / 40 60 40 60 SGJ 76 89 76 88 / 40 60 40 60 GNV 74 89 74 90 / 30 70 30 60 OCF 74 89 74 90 / 30 60 30 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...CAMP MARINE/FIRE WX...ZAPPE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 532 AM EDT SUN JUL 23 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-240900- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 532 AM EDT SUN JUL 23 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... DUE TO ABUNDANT ATMOSPHERIC MOISTURE AND WEAK DISTURBANCES ALOFT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY... ESPECIALLY THIS AFTERNOON AND EVENING. THE SHOWERS AND STORMS WILL BE MORE NUMEROUS FROM THE SUWANNEE VALLEY AREA AND INTO SOUTHEAST GEORGIA. LOCALLY HEAVY RAINFALL...STRONG WIND GUSTS...AND EXCESSIVE CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. MOVEMENT OF STORMS WILL BE EAST TO NORTHEAST AT 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY WITH A SLIGHT DECREASE IN RAIN CHANCES THE REMAINDER OF THE WEEK. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL ARE THE MAIN CONCERNS WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT HIGH RAINFALL TOTALS OR FLOODING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 121 PM EDT SUN JUL 23 2006 FLZ025-032-231800- CLAY-DUVAL- 121 PM EDT SUN JUL 23 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLAY AND WESTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT... AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF MAXVILLE...OR 13 MILES WEST OF LAKESIDE...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MAXVILLE...JACKSONVILLE HEIGHTS...ORTEGA...ORANGE PARK...NORMANDY AND BELLAIR-MEADOWBROOK TERRA THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 133 PM EDT SUN JUL 23 2006 FLZ033-231815- ST. JOHNS- 133 PM EDT SUN JUL 23 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 133 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF BAKERSVILLE...OR 9 MILES NORTHWEST OF HASTINGS...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAKERSVILLE...VILANO BEACH...SAINT AUGUSTINE AND SOUTH PONTE VEDRA BEACH THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 155 PM EDT SUN JUL 23 2006 FLZ040-231845- MARION- 155 PM EDT SUN JUL 23 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT... AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF SUMMERFIELD...OR 11 MILES NORTHWEST OF WILDWOOD...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUMMERFIELD...BELLEVIEW... SANTOS...LAKE WEIR...SILVER SPRINGS SHORES...OCKLAWAHA...MOSS BLUFF AND LYNNE THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 206 PM EDT SUN JUL 23 2006 FLZ025-231830- DUVAL- 206 PM EDT SUN JUL 23 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT... AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER TALLYRAND...OR 2 MILES NORTH OF DOWNTOWN JACKSONVILLE...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAN MARCO...RIVERSIDE...DOWNTOWN JACKSONVILLE...ARLINGTON...TALLYRAND...UNF...OCEANWAY...TALBOT ISLAND...SAN PABLO AND NEPTUNE BEACH THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
213 PM EDT SUN JUL 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST ORTEGA 30.27N 81.71W
07/23/2006 M51 MPH DUVAL FL ASOS
WIND GUST TO 51 MPH REPORTED AT JACKSONVILLE NAVAL AIR
STATION.
&&
ECZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT SUN JUL 23 2006 FLZ025-231845- DUVAL- 215 PM EDT SUN JUL 23 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 245 PM EDT... AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER TALLYRAND...OR 2 MILES NORTH OF ARLINGTON...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALLYRAND...SAN MARCO...RIVERSIDE... DOWNTOWN JACKSONVILLE...ARLINGTON...UNF...SAN PABLO...FORT CAROLINE...JACKSONVILLE BEACH AND NEPTUNE BEACH THROUGH 245 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CAMP
The Jacksonville radar (KJAX), 26 km away, was scanning. The volume nearest the first event began at 18:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517221.